Topic: Don't like Glaucoma's drops side effects


I'm a 20 years old man, and 6 months ago i was diagnosed with Glaucoma.

I was using Travaprost (Travatan), but due to the continual conjuntival hyperemia, my doctor changed it for Lavaprost (Lumigan), and it improve instantly.

My eyelashes gets wider and longer with the time, and even when people always say i want my eyelashes to grow! , it's not cool at all. Also the periocular area has been getting dark with the time, so people think i'm using make up. I don't feel confortable with my eyelashes getting long and curly, so i've been cutting them, even though they look weird.

Is anybody feeling discomfort with the side effects of Glaucoma's treatment?

As it is a chronic treatment, i can imagine people who have been using it for years have dealt with them. I would really appreciate to hear your experience, since there is not to many people of my age walking by there with Glaucoma.


Posted : 5 years 6 months ago top

Hello Carcasman,

The drop you are taking is a prostaglandin. Side effects from these drops are cosmetic. In your case you are obviously experiencing the long eyelashes. Also the darkening around the eyes.

When people are first diagnosed with glaucoma the first drop prescribed is normally a prostaglandin as this reduces the pressures in the eyes quickly.

We would suggest that on your next visit with your consultant, discuss your concerns with him. His concern will obviously be the reduction in your eye pressure as this reduces the risk of anymore damage being done to your optic nerve.If the pressure has gone down to a level which he is happy with he may want to keep you on these drops.

Posted : 5 years 6 months ago top


Lumigan 0.1 is just now (check in your country) available. This is a diluted version of Lumigan 0.3. It boasts reduced side effects and similiar effectiveness.

Check which one you take.

Posted : 5 years 6 months ago top

Hi, I was diagnosed with glaucoma last Saturday and started my drops that same evening. On Sunday night I developed a sore throat and thinking it may be the drops - Xalatan. I checked on the Internet for information. Within two hours I was finding it difficult to swallow. By the next morning I had developed a very bad cold which has lasted all week. I have had fever coming and going and a bad cough. I haven't felt well enough to go to work all week. I found some information on the net about people having these sorts of reactions but not much. I was wondering if anyone else has experienced this as a side effect and what their experience has been.

Best regards

Posted : 5 years 6 months ago top


I've been on Xalatan for about 4 months, and it does make my asthma worse, & makes my throat a bit sore, but previously I was on Lumigan and that made my eyes blood red, sore and very dry and hurt my teeth & gums! So Xalatan's the better deal for me!!

If you look on the side effects leaflet it can be fairly common.


Posted : 5 years 6 months ago top

1-5 of 29

  1. 1
  2. 2
  3. 3
  4. 4
  5. 5
  6. 6